Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sores in groin area, pimples, itchiness, rash. On Fluconazole tablets. History of hay fever allergies. Causes for soreness?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions

I am a 42 year old male who weighs 172 lbs. I am healthy so far with no allergies besides hay fever.

On the Thursday the 10'th of November I woke up to four small sores in my groin area in the right side crease between my abdomen and leg about two inches above my penis. The sores were small and looked like pimples with white heads. The were round in shape and two were larger than the other two but were about 1/8". About the size of a normal pimple. There were painless when I touched them and they were circular in shape.

The first three or four healed up in about 4 days but the smaller two are still there. After four weeks there are still a couple of small ones. One separate from the others about where my underwear band would be to the right of my belly button. Like little tiny painless pimples.

I had noticed my scrotum has been really red and itchy. also, I felt raw in the creases of my crotch like I was getting jock itch.

I was stressing out this could be HSV-2 because I had protected (condom) sex with a new partner two weeks prior to the sores. I have been feeling great and had no flue like symptoms, fever prior to the pimples appearing.

I went to my physician two weeks ago and described to him my symptoms. He stated my symtoms did not appear to sound like HSV-2 because during an initial outbreak it would have been more widespread and painful. He examined my genitals and noted the sores appeared bacterial in nature. He grabbed a
black light and noted my hair around my scrotum was slightly glowing in the light. He stated this was indicative of a fungal or yeast infection.

He noted my scrotum was bright red.

I asked him again if I should be concerned about HSV-2 and he said no but offered a blood test. I declined.

He prescribed me two doses of Fluconazole tablets. (150mg) taken a week apart. I took my last dose last Wednesday and notice the redness of my scrotum is gone. Feels totally normal now expect the skin still does feel a little raw around the sores. Also it feels twitchy sometimes.

Just a little additional history. I know it sound gross but the past couple of months after masturbating I remembered I have gotten in the habit of using my dirty socks I wore to clean up with by wiping myself clean. This could explain the fungal/yeast infection but what about the sores?

*The sores are painless and look like a small whitehead. They don'e seem ulcerated.

*Why havent the sores healed up after 4 weeks?

*Should I still be concerned about HSV 2?

*The photo shows the sores about two days after i noticed them. They are all healed up now except for the two persistent ones.

Thanks in advance!
Posted Fri, 13 Apr 2012 in Sexually Transmitted Diseases
Answered by Dr. Rohit Batra 2 hours later

The lesions like pimples are nothing else but pustular lesions of folliculitis which is common in the area.
They resemble acne but are different from HSV infection where the lesions are clear fluid filled lesions and rapture to leave ulcers or erosions and finally get crusted.

Foliculitis and bacterial infection is very common in groin area and the pressure points of undergarments like elastic lining.
There is no need to worry about the HSV infection which is more common on mucosal surface and area surrounding it.

Hope te answer will settle your nerves.


Above answer was peer-reviewed by
Follow-up: Sores in groin area, pimples, itchiness, rash. On Fluconazole tablets. History of hay fever allergies. Causes for soreness? 8 hours later
Thank you Dr.

I was worried about HSV because I had read that it can enter through broken skin in areas other than the mucosal surfaces but you say it's not very common.

I had been given other advice that the sores could be caused by a fungus called "Candida Albicans" which I was told was persistent and can cause lesions also. Is this true?

Just in case I have been applying Lotrimin antifungal cream which contains butenafine hydrocloride 1% and Neosporin antibiotic cream to the area.

The only thing to note is the lesions never contained any white pus.. they just looked like red bumps with a dimple.

I searched the internet and they most looked like pictures of Molluscum contagiosum more than anything else.

If they are HSV lesions they would be painful correct? Mine never crusted over either.

Thank you!

Answered by Dr. Rohit Batra 7 hours later

Your lesions are nowhere near Herpes.

Candida albicans, a fungus can present in various forms - red bumps, erythematous plaque, few scattered pustules or white discharge. It's a common and minor infection and treatment includes oral and topical antifungals.

In case the topical cream does not do any good, kindly consult a dermatologist for an oral antifungal regime.

Infections of both kinds i.e. bacterial and fungal are common in groin area and at times we treat both together as by the time a patient comes to us a mixed infection is present.

This type of picture is common and responds to a treatment if taken for about a week consisting of oral antifungal, antibacterial and topical creams containing both.

Yes, HSV (Herpes simplex virus) infection is painful.

Hope I answered all your questions. Please accept my answer in case you do not have further queries. Wish you Good Health.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor